MAUDE Adverse Event Report: QURA S.R.L QUANTUM PERFUSION DUAL LUMEN CANNULA 31F

QURA S.R.L QUANTUM PERFUSION DUAL LUMEN CANNULA 31F
Model Number DL31F-V0
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up communication with the hospital, the bedside specialist noticed a small amount of air entrainment in the circuit.They checked the circuit and crrt circuit for leaks and found nothing.They took the crrt circuit away and it was still entraining air.After that they changed out the entire circuit.Soon after, they turned the patient to clean him.At that point, the entire circuit filled with air.The patient was coded for about 45 minutes and emergently converted to fem - fem va ecmo.After examining the cannula they discovered that it decoupled at the bifurcation.This patient was doing some daily pt, sitting up on the side of the bed, and attempting to stand some.You will notice in the picture below that they have foam pads on the tubing.That was to protect the patient's ears from rubbing.The manufacturer investigation reproduced the event in the laboratory.It is a high probability that the root cause could be identified as "chloraprep applicator that contains 70% isopropanol" to clean the insertion area of the cannula and skin multiple times over 16 days with an accidental exposure to the bonding of the drainage lumen and y hub connector.The patient is alert and responding to commands.
 
Event or Problem Description
31fr quantum dual lumen cannula was in place on a patient providing support.The cannula became decoupled outside of the patient, near the "metal fingers" where the wire reinforcement area stops.The patient was resuscitated on va ecmo support and phyiscian reported that the patient appears to be intact.Hospital is performing internal risk management process, then the device would be available for customer return.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
QUANTUM PERFUSION DUAL LUMEN CANNULA 31F
Common Device Name
DUAL LUMEN CANNULA 31F
Manufacturer (Section D)
QURA S.R.L
via di mezzo 23
mirandola, modena 41037
IT  41037
Manufacturer Contact
raffaella tommasini
via di mezzo 23
mirandola, modena 41037
IT   41037
MDR Report Key13575707
Report Number3016746283-2022-00001
Device Sequence Number20215487
Product Code DWF
UDI-Device Identifier08051160300792
UDI-Public08051160300792
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203067
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDL31F-V0
Device Lot NumberD002352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite